# SDR 2010FA0000848

- Difficulty date: August 4, 2010
- Submitted: August 20, 2010
- Operation: General aviation
- Aircraft: N520MS
- Make and model: Piper PA-44-180
- Aircraft serial: 4496230
- Engine: Lyc O360A1H6
- System (JASC): 7160 · Engine Air Intake System
- Part: Strip
- Condition: Migrated
- Location: Air Box
- Part time: 1,503 hours
- Component: Air Box
- Component part number: 86245034
- Stage of operation: TX
- How discovered: O
- Nature of condition: C
- Precautionary procedure: O

## Discrepancy

ACFT REPORTED AS LT ENGINE WOULDN’T SLOW TO IDLE.  DISCONNECTED THROTTLE CONTROL AND DETERMINED PROBLEM WITHIN THE CARB.  THE CARB WAS REMOVED AND A VISUAL INSPECTED NOTED A FELT STRIP WEDGED IN BETWEEN THROTTLE PLATE AND CARB HSG.  THE STRIP WAS REMOVED AND THE THROTTLE VALVE WORKED NORMAL.  IT WAS DETERMINED THE FELT STRIP MIGRATED FROM THE CARB AIR BOX.  THE FELT IS USED AS A SEAL WITHIN THE AIRBOX ALLOWING THE VALVE TO MOVE WITHIN THE BOX AND SEAL WITHOUT WEARING THE COMPONENTS.  THE FELT EVENTUALLY WORE TO A POINT OF RELEASING.  THIS IS A COMMON DESIGN FOR A GOOD NR OF ACFT.  THIS PARTICULAR INSTALLATION USES A SIDE DRAFT CARB RATHER THAN THE MORE COMMON UPDRAFT.  SUSPECT THIS MAKES THIS PARTICULAR MODEL MORE SUSCEPTIBLE TO THIS TYPE OF FOD ISSUE.
